AVM Hemorrhagic stroke and epinephrine

Patient

Q: If someone was suffering a hemorrhagic stroke as the result of an AVM is epinephrine dangerous being a blood thinner, especially three doses (.9 mg). Would this cause catotrophic damage especially if the stroke was located at the pons area of the brain.

Symptoms:  Stroke symptoms. Left side paralysis, numbness, vision problems, balance issues, speech difficulty,
Doctor

A:   Welcome To Ask The Doctor.
Epinephrine is not a blood thinner. It is also known as adrenaline and is a hormone and a neurotransmitter.
It is used mostly for increasing the blood pressure in patients with shock.
If the BP is high, due to hemorrhagic stroke then it should not be used.
I hope the information helps.
Stay Healthy.

Related Q&A

Q: My father had a series of strokes and is bleeding on both sides of the brain. He is somewhat aware but cant talk or ...

Q: My mom is 77 years old. She is 130 pounds and 5 ft 2 ins tall. She leads an active life. She is on medication for ...

Q: I was wondering if you'd be able to tell if it is more likely that my grandfather suffered from a seizure or stroke? ...

Q: Did what happened to me in my symptoms mean I had a stroke or a migraine headache?

Q: I had a stroke in May 2015. I have multiple issues. 1: my hand "fell asleep" and is not improving as is the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews